Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 19, 2021, 4:02 PM EDT for Snyder County, Pennsylvania. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 4:02 PM EDT (20:02 UTC)
- Expired
- Jul 19, 2021, 4:15 PM EDT
- In force
- 13 min
- Issued by
- NWS State College, PA
County Snyder County, PA
The radar
The State College radar (KCCX), 69 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715 WWUS81 KCTP 192002 SPSCTP Special Weather Statement National Weather Service State College PA 402 PM EDT Mon Jul 19 2021 PAZ049-050-192015- Union PA-Snyder PA- 402 PM EDT Mon Jul 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION AND SNYDER COUNTIES UNTIL 415 PM EDT... At 402 PM EDT, Doppler radar indicated a strong thunderstorm over Laurelton Center, moving south at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Troxelville, Laurelton Center and Hartleton. LAT...LON 4090 7723 4092 7716 4081 7708 4079 7724 TIME...MOT...LOC 2002Z 344DEG 7KT 4088 7719 $$ KF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:16 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 19, 2:16 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service State College PA 216 PM EDT Mon Jul 19 2021 .SYNOPSIS... A mid and upper level trough extending from Southern Quebec Canada into Eastern PA will create a northwesterly flow of dry but much warmer air today and Tuesday. A few weak weather systems will move across the area today and Tuesday bringing a chance for a few showers across northern PA and perhaps even a thunderstorm. This trough is forecast to linger over the area for much of the week, bringing a much drier week and less humidity then previous weeks. && .NEAR TERM /THROUGH TONIGHT/... North to south moving showers are affecting the eastern forecast area this afternoon...generally along a Route 15 line. A few lightning strikes have occurred in Lycoming county. Expect these to continue through the daylight hours, remaining generally east of a Coudersport to State College to Breezewood line. The showers are moving quickly so do not expect any water issues in Tioga county with their low FFG values. After the showers and clouds diminish this evening, look for partly cloudy skies areawide along with a trend to light/variable wind that will help to produce patchy valley fog once again with little impact. && .SHORT TERM /TUESDAY/... Tuesday should be the warmest and most humid day off the week with just a slight chance of a mid to late afternoon shower or thunderstorms across the northern tier counties of the state. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Persistent upper-level troughing with a mean west-northwest flow aloft will bring a series of shortwaves and associated cold fronts across central PA from the midweek into next weekend. The first of these shortwaves is projected to pass through early Wednesday, with additional shortwave passages expected Friday and again next Sunday. Each shortwave will be accompanied by a chance of showers and thunderstorms, but lower PWATs (available deep moisture) than we've seen lately should keep the probability of heavy rainfall relatively low. Latest guidance supports seasonably warm temperatures through next weekend. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Generally VFR conds will persist this aftn under a hazy sky. A few showers or storms are possible, mainly along and east of the Susq Valley. A northwesterly breeze of 5-10 kts is expected. Clearing skies and diminishing winds will likely lead to patchy valley fog once again tonight. Hinted at this possibility in the TAFs. Any valley fog will quickly burn off Tuesday morning, leaving widespread VFR conds under a hazy sky. A stray late-day shower or storm is possible across far northern PA. Outlook... Wed...Scattered SHRA and PM TSRA. Thurs...Generally VFR. Fri...Scattered PM SHRA/TSRA. Sat...Generally VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert NEAR TERM...Tyburski SHORT TERM...Lambert/Tyburski LONG TERM...Evanego AVIATION...Evanego
Hazardous weather outlook, Jul 19, 4:35 AM EDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service State College PA 435 AM EDT Mon Jul 19 2021 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-200845- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 435 AM EDT Mon Jul 19 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 19, 3:52 PM EDT, 10 minutes before
Special Weather Statement National Weather Service State College PA 352 PM EDT Mon Jul 19 2021 PAZ028-050-052-056-057-192015- Perry PA-Northumberland PA-Juniata PA-Dauphin PA-Snyder PA- 352 PM EDT Mon Jul 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY... NORTHUMBERLAND...JUNIATA...DAUPHIN...AND SNYDER COUNTIES UNTIL 415 PM EDT... At 352 PM EDT, Doppler radar indicated a strong thunderstorm near Meiserville, moving south at 35 mph. Pea size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Millersburg, Marysville, Duncannon, Elizabethville, Port Trevorton, New Buffalo, Meiserville, Dehart Dam, Rockville, Liverpool, Halifax, Dauphin, Dalmatia, Berrysburg and Enders. LAT...LON 4067 7709 4073 7689 4039 7668 4031 7703 TIME...MOT...LOC 1952Z 338DEG 29KT 4061 7699 Banghoff
Special weather statement, Jul 19, 4:02 PM EDT, 0 minutes before
Special Weather Statement National Weather Service State College PA 402 PM EDT Mon Jul 19 2021 PAZ049-050-192015- Union PA-Snyder PA- 402 PM EDT Mon Jul 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION AND SNYDER COUNTIES UNTIL 415 PM EDT... At 402 PM EDT, Doppler radar indicated a strong thunderstorm over Laurelton Center, moving south at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Troxelville, Laurelton Center and Hartleton. LAT...LON 4090 7723 4092 7716 4081 7708 4079 7724 TIME...MOT...LOC 2002Z 344DEG 7KT 4088 7719 KF
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:52 PM EDT | Special Weather Statement | CTP | Dauphin | 23 min |
| Jul 19, 4:15 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Perry | 2 hr |
| Jul 19, 4:18 PM EDT | Special Weather Statement | CTP | Dauphin | 27 min |
| Jul 19, 4:24 PM EDT | Special Weather Statement | CTP | Union | 21 min |
| Jul 19, 4:32 PM EDT | Special Weather Statement | CTP | Lycoming | 13 min |
| Jul 19, 4:46 PM EDT | Special Weather Statement | CTP | Lycoming | 29 min |
| Jul 19, 4:57 PM EDT | Areal Flood Advisory | CTP | Lycoming, Tioga | 2 hr |
| Jul 19, 5:01 PM EDT | Special Weather Statement | CTP | Lycoming | 14 min |
| Jul 19, 5:02 PM EDT | Special Weather Statement | CTP | Montour | 13 min |
| Jul 19, 5:10 PM EDT | Special Weather Statement | CTP | Snyder | 20 min |
| Jul 19, 5:14 PM EDT | Special Weather Statement | CTP | Columbia | 31 min |
| Jul 19, 5:20 PM EDT | Special Weather Statement | CTP | Lycoming | 25 min |
| Jul 19, 5:22 PM EDT | Special Weather Statement | CTP | Montour | 23 min |
| Jul 19, 5:31 PM EDT | Special Weather Statement | CTP | Snyder | 14 min |
| Jul 19, 5:41 PM EDT | Special Weather Statement | CTP | Snyder | 19 min |
| Jul 19, 5:43 PM EDT | Special Weather Statement | CTP | Union | 17 min |
| Jul 19, 5:46 PM EDT | Special Weather Statement | CTP | Clinton | 14 min |
| Jul 19, 5:58 PM EDT | Special Weather Statement | CTP | Union | 32 min |
| Jul 19, 6:16 PM EDT | Special Weather Statement | CTP | Tioga | 14 min |
| Jul 19, 6:20 PM EDT | Special Weather Statement | CTP | Mifflin | 25 min |
| Jul 19, 6:24 PM EDT | Special Weather Statement | CTP | Snyder | 21 min |
| Jul 19, 6:38 PM EDT | Special Weather Statement | CTP | Clinton | 22 min |
| Jul 19, 6:44 PM EDT | Special Weather Statement | CTP | Juniata | 31 min |
| Jul 19, 6:46 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Mifflin | 29 min |
| Jul 19, 6:58 PM EDT | Special Weather Statement | CTP | Centre | 17 min |
| Jul 19, 7:05 PM EDT | Special Weather Statement | CTP | Mifflin | 10 min |
| Jul 19, 7:15 PM EDT | Special Weather Statement | CTP | Mifflin | 30 min |
| Jul 19, 7:42 PM EDT | Special Weather Statement | CTP | Mifflin | 18 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.